Alert archive / Georgia / Small Craft Advisories in 2012
Small Craft Advisory 17, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Feb 22, 2012, 3:54 AM EST. It took effect at Feb 22, 2012, 8:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2012, 3:54 AM EST (08:54 UTC)
- In effect from
- Feb 22, 2012, 8:00 PM EST
- Expired
- Feb 23, 2012, 10:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
706 WHUS72 KCHS 220854 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 354 AM EST WED FEB 22 2012 AMZ350-221700- /O.NEW.KCHS.SC.Y.0017.120223T0100Z-120223T1500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 354 AM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-221700- /O.NEW.KCHS.SC.Y.0017.120223T0100Z-120223T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 354 AM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
337 WHUS72 KCHS 221552 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1052 AM EST WED FEB 22 2012 AMZ350-230000- /O.CON.KCHS.SC.Y.0017.120223T0100Z-120223T1500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 1052 AM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-230000- /O.CON.KCHS.SC.Y.0017.120223T0100Z-120223T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1052 AM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
682 WHUS72 KCHS 222122 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 422 PM EST WED FEB 22 2012 AMZ350-230530- /O.CON.KCHS.SC.Y.0017.120223T0100Z-120223T1500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 422 PM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-230530- /O.CON.KCHS.SC.Y.0017.120223T0100Z-120223T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 422 PM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
766 WHUS72 KCHS 230018 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 718 PM EST WED FEB 22 2012 AMZ350-230830- /O.CON.KCHS.SC.Y.0017.120223T0100Z-120223T1500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 718 PM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-230830- /O.CON.KCHS.SC.Y.0017.120223T0100Z-120223T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 718 PM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
009 WHUS72 KCHS 230256 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 956 PM EST WED FEB 22 2012 AMZ350-231100- /O.CON.KCHS.SC.Y.0017.000000T0000Z-120223T1500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 956 PM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-231100- /O.CON.KCHS.SC.Y.0017.000000T0000Z-120223T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 956 PM EST WED FEB 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
379 WHUS72 KCHS 230857 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 357 AM EST THU FEB 23 2012 AMZ350-231500- /O.CON.KCHS.SC.Y.0017.000000T0000Z-120223T1500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 357 AM EST THU FEB 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ374-231500- /O.CON.KCHS.SC.Y.0017.000000T0000Z-120223T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 357 AM EST THU FEB 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
741 WHUS72 KCHS 231444 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 944 AM EST THU FEB 23 2012 AMZ350-231545- /O.EXP.KCHS.SC.Y.0017.000000T0000Z-120223T1500Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 944 AM EST THU FEB 23 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING. $$ AMZ374-231545- /O.EXP.KCHS.SC.Y.0017.000000T0000Z-120223T1500Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 944 AM EST THU FEB 23 2012 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Feb 22, 1:10 AM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Feb 22, 1:10 AM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 110 AM EST WED FEB 22 2012 .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO DRIFT INTO THE ATLANTIC OVERNIGHT...WHILE A WEAK COASTAL TROUGH SHIFTS AWAY FROM THE AREA. HIGH PRESSURE WILL REMAIN TO THE SOUTH THROUGH LATE IN THE WEEK...AS A COLD FRONT STEADILY APPROACHES THE REGION FROM THE WEST. THE COLD FRONT WILL SWEEP THROUGH THE AREA LATE FRIDAY OR FRIDAY NIGHT...FOLLOWED BY HIGH PRESSURE BUILDING IN FOR THE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... WITH HIGH PRESSURE SITTING OFFSHORE...THE LOW-LEVEL PRESSURE GRADIENT REMAINS STRONG ENOUGH TO KEEP A FEW KNOTS OF WIND IN MANY AREAS. WE EXPECT TO SEE SOME DECOUPLING INLAND DURING THE NEXT FEW HOURS ALTHOUGH NEAR THE COAST THE WINDS WILL PROBABLY NEVER COMPLETE DIE OFF. PATCHY FOG IS POSSIBLE ESPECIALLY OVER INLAND SOUTHEAST GA LATE TONIGHT. LOWS WILL BE IN THE MIDDLE 40S. && .SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/... MODEL SOLUTIONS ARE IN GOOD AGREEMENT THROUGH THURSDAY NIGHT...WITH SOLUTIONS THEN DIVERGING WITH RESPECT TO THE DETAILS CONCERNING THE APPROACH AND EVENTUAL PASSAGE OF A COLD FRONT FRIDAY/FRIDAY NIGHT. OVERALL...CONFIDENCE THROUGH THE PERIOD IS CLOSE TO NORMAL. SURFACE HIGH PRESSURE SOUTH OF THE FORECAST AREA WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH THURSDAY. OVERALL...LIMITED MOISTURE IN PLACE SHOULD RESULT IN RATHER LOW RAIN PROBABILITIES AND WILL KEEP THE FORECAST RAIN FREE THROUGH THURSDAY FOR THE MOST PART. THE EXCEPTION WILL BE ON THURSDAY EVENING WHEN THE MODELS ALL SHOW AN UPPER LEVEL DISTURBANCE SWINGING THROUGH THE REGION WITH SOME DECENT UPPER LEVEL FORCING FOR ASCENT PROVIDED BY A SHORTWAVE TROUGH AND THE RIGHT REAR QUAD OF A 150+ KNOT H25 JET. DESPITE THE GOOD FORCING...THE DEEPEST MOISTURE WILL REMAIN TO THE NORTH AND SOUTH OF THE FORECAST AREA AND AS A RESULT WILL LOWER POPS INTO THE SLIGHT CHANCE RANGE FOR WEDNESDAY EVENING. DEEPER MOISTURE WILL BEGIN TO ENCROACH ON THE AREA THURSDAY NIGHT AS A COLD FRONT APPROACHES FROM THE WEST. WILL CARRY A RAIN FREE FORECAST THURSDAY EVENING...WITH SLIGHT CHANCE/LOW CHANCE POPS PRIMARILY LIMITED TO NORTHWESTERN TWO THIRDS OF THE FORECAST AREA AFTER MIDNIGHT THURSDAY. DETAILS WITH RESPECT TO THE UPCOMING COLD FRONTAL PASSAGE REMAIN VERY UNCERTAIN...WITH THE ECMWF SUGGESTING THE POTENTIAL FOR SEVERE WEATHER...WITH THE OTHER OPERATIONAL SOLUTIONS MUCH LESS ENTHUSIASTIC ABOUT THIS POSSIBILITY. GIVEN THE UNCERTAINTIES IN THE FORECAST...WILL CARRY CHANCE POPS ACROSS THE AREA AND INTRODUCE A MENTION OF THUNDER IN THE FORECAST AS WELL. IF EVERYTHING MANAGES TO COME TOGETHER AS SUGGESTED BY THE ECMWF...THIS COULD POTENTIALLY BE A HIGH IMPACT EVENT ACROSS THE AREA AND AS A RESULT...THIS WILL BE WHERE FORECAST ATTENTION WILL BE FOCUSED OVER THE NEXT COUPLE OF DAYS. UNSEASONABLY WARM TEMPERATURES ARE EXPECTED THROUGH THE PERIOD...WITH HIGHS IN THE 70S AND LOWS IN THE 50S AND 60S. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A STRONG COLD FRONT WILL PUSH OFFSHORE FRIDAY NIGHT WITH COOL HIGH PRESSURE BUILDING IN FOR THE WEEKEND THROUGH EARLY NEXT WEEK. TEMPERATURES WILL BE NEAR NORMAL SATURDAY THROUGH SUNDAY...THEN A WARM-UP IS EXPECTED NEXT WEEK AS THE HIGH SHIFTS OFFSHORE AND A SOUTHERLY FLOW KICKS IN. THE NEXT SYSTEM COULD APPROACH LATE NEXT TUESDAY. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... FOG POTENTIAL IS THE MAIN AVIATION CONCERN THROUGH SUNRISE. GUIDANCE REMAINS SOMEWHAT SPLIT REGARDING THE CHANCES FOR SIGNIFICANT FOG AT CHS AND SAV...HOWEVER IT DOES APPEAR THE GREATEST RISK WILL BE INLAND FROM THE TERMINALS. MOISTURE IS A BIT HIGHER OVER SOUTHEAST GA AND SOME VSBY RESTRICTIONS HAVE POPPED UP FARTHER TO THE SW. WE INCLUDED PREVAILING MVFR VSBY AT SAV AROUND DAYBREAK WITH ONLY A TEMPO FOR MVFR FOG AT CHS DUE TO LOWER CONFIDENCE. ANY FOG SHOULD QUICKLY BURN OFF AFTER SUNRISE TODAY. A WARM FRONT LIFTING NORTH TONIGHT MAY ALLOW FOR RESTRICTED CEILINGS AND PERHAPS VSBYS AFTER 06Z...ALONG WITH ISOLATED SHOWERS. EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CIGS/VSBYS POSSIBLE LATE TONIGHT AND AGAIN THURSDAY NIGHT IN FOG/STRATUS. MVFR CONDITIONS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON/EVENING IN SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AS A COLD FRONT MOVES THROUGH THE AREA. GUSTY WINDS APPEAR A GOOD BET THURSDAY THROUGH SATURDAY MAINLY DURING THE LATE MORNING AND AFTERNOON HOURS. && .MARINE... LATEST SURFACE WIND ANALYSIS INDICATES A WEAK COASTAL TROUGH FORMING ON THE WESTERN PERIPHERY OF DEPARTING HIGH PRESSURE OVER THE ATLANTIC. THIS TROUGH IS EXPECTED TO LIFT AWAY FROM THE WATERS DURING THE LATE EVENING AND OVERNIGHT HOURS...ALLOWING WINDS TO SLOWLY VEER TO THE SOUTH AND SOUTHWEST. WIND SPEEDS ARE EXPECTED TO REMAIN 15 KT OR LESS. WEDNESDAY THROUGH SUNDAY...SOUTH-SOUTHWEST WINDS WILL INCREASE OVER THE WATERS WEDNESDAY NIGHT THROUGH FRIDAY IN ADVANCE OF AN APPROACHING COLD FRONT. SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE WATERS OUTSIDE OF CHARLESTON HARBOR WEDNESDAY NIGHT AND AGAIN THURSDAY NIGHT...DUE TO GUSTS REACHING SMALL CRAFT THRESHOLDS. IN CHARLESTON HARBOR...GUSTS MAY REACH SMALL CRAFT LEVELS BOTH THURSDAY AND FRIDAY...MAINLY DURING THE LATE MORNING AND AFTERNOON HOURS. SMALL CRAFT CONDITIONS APPEAR MORE LIKELY FRIDAY NIGHT INTO SATURDAY MORNING IN A STRONG COLD AIR ADVECTION REGIME FOLLOWING A COLD FRONTAL PASSAGE. IMPROVING CONDITIONS ARE EXPECTED SATURDAY NIGHT AND SUNDAY WITH WINDS AND SEAS REMAINING BELOW ADVISORY LEVELS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL
Nearby
Small Craft Advisories in Georgia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.